Alert archive / Oklahoma / High Wind Warnings in 2022
High Wind Warning 5, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Apr 12, 2022, 3:01 AM CDT for 5 counties in Oklahoma. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 3:01 AM CDT (08:01 UTC)
- In effect from
- Apr 12, 2022, 12:00 PM CDT
- Expired
- Apr 12, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS74 KOUN 120801 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 301 AM CDT Tue Apr 12 2022 OKZ004-005-009-010-014-121615- /O.UPG.KOUN.HW.A.0002.220412T1700Z-220413T0000Z/ /O.NEW.KOUN.HW.W.0005.220412T1700Z-220413T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, and Hammon 301 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Harper, Woods, Ellis, Woodward and Roger Mills Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines with power outages possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OKZ021-033-034-121615- /O.UPG.KOUN.HW.A.0002.220412T1700Z-220413T0000Z/ /O.NEW.KOUN.WI.Y.0017.220412T1700Z-220413T0000Z/ Beckham-Harmon-Greer- Including the cities of Elk City, Sayre, Hollis, Mangum, and Granite 301 AM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Beckham, Harmon and Greer Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ006>008-011>013-015>019-022>024-035-036-TXZ083-121615- /O.NEW.KOUN.WI.Y.0017.220412T1700Z-220413T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine- Kingfisher-Logan-Washita-Caddo-Canadian-Kiowa-Jackson-Hardeman- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Hobart, Snyder, Altus, and Quanah 301 AM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
156 WWUS74 KOUN 122036 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 336 PM CDT Tue Apr 12 2022 OKZ004-005-009-010-014-130000- /O.CON.KOUN.HW.W.0005.000000T0000Z-220413T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, and Hammon 336 PM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Harper, Woods, Ellis, Woodward and Roger Mills Counties. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines with power outages possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OKZ006>008-011>013-015>019-021>024-033>036-TXZ083-130000- /O.CON.KOUN.WI.Y.0017.000000T0000Z-220413T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine- Kingfisher-Logan-Beckham-Washita-Caddo-Canadian-Harmon-Greer- Kiowa-Jackson-Hardeman- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Hollis, Mangum, Granite, Hobart, Snyder, Altus, and Quanah 336 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
958 WWUS74 KOUN 122358 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 658 PM CDT Tue Apr 12 2022 OKZ004-005-009-010-014-130100- /O.EXP.KOUN.HW.W.0005.000000T0000Z-220413T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, and Hammon 658 PM CDT Tue Apr 12 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds are no longer expected to exceed 58 mph. $$ OKZ006>008-011>013-015>019-021>024-033>036-TXZ083-130100- /O.EXP.KOUN.WI.Y.0017.000000T0000Z-220413T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine- Kingfisher-Logan-Beckham-Washita-Caddo-Canadian-Harmon-Greer- Kiowa-Jackson-Hardeman- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Hollis, Mangum, Granite, Hobart, Snyder, Altus, and Quanah 658 PM CDT Tue Apr 12 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds will remain breezy overnight but below advisory level criteria. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 11, 11:55 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 11, 11:55 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1155 PM CDT Mon Apr 11 2022
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 424 PM CDT Mon Apr 11 2022
An active weather day is expected Tuesday. Moisture will spread
into the area ahead of a dryline. The dryline will separate two
potentially significant weather regimes, fire in the west and
severe storm potential in the east.
The wildfire concerns are going to be significant in western
Oklahoma west of the dryline with strong winds, very low humidity
and hot temperatures. This will be a particularly dangerous
wildfire situation with the potential of rapid fire spread and
the difficulty in fire fighting. The RFTI (Red Flag Threat Index)
reaches extreme levels in areas roughly west of a line from Alva
to Clinton to Hobart to Vernon. And anywhere west of the dryline
will have at least elevated if not critical conditions.
East of the dryline, the severe weather potential is much more
conditional. The airmass east of the dryline will become quite
unstable, but we will also fighting a capping inversion and
potentially some subsidence during the afternoon. So we do not
expect any development before 20-21Z at the earliest. And this cap
and subsidence may potentially suppress thunderstorm development
until the front moves through later in the night. But if we get a
storm (or a few storms) to develop near the dryline, the airmass
will be quite conducive to severe thunderstorms. But this is a
conditional risk. Have kept POPs fairly low initially (20 to 30
percent) given the lack of significant synoptic scale forcing
interacting with the dryline, and have kept an area of POPs less
than 20 percent but with isolated thunderstorms listed in the
weather grids. There will be somewhat higher chances southeast
with closer to the shortwave moving through north Texas.
Will not upgrade the High Wind Watch in northwest Oklahoma to the
a warning with this package, but that will be something that we
will be monitoring overnight.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 350 PM CDT Mon Apr 11 2022
For Tuesday evening (mainly through 9 pm) will keep a slight chance
of thunderstorms in the forecast along and east of Interstate
35. Although storm coverage (if any) will be isolated/widely
scattered, storms will have the potential to produce mainly
large hail and damaging wind gusts.
A cold front will enter northwest Oklahoma around 3-6Z Wednesday.
A rather tight thermal gradient should result in wind gusts to
at least 40 mph for a few hours after frontal passage. A little
unsure how for south and east these winds will occur as the front
moves south overnight. However, the wind shift and strong winds
will certainly be concerning, if large wildfires develop Tuesday
afternoon/early evening.
As the front encounters better moisture, a narrow band of showers
and thunderstorms may develop across central and southern Oklahoma
during the overnight/early Wednesday. Much drier air will overspread
the western two-thirds of Oklahoma and northern Texas by mid to late
morning Wednesday.
Although the surface pressure gradient may relax Wednesday
afternoon, deep mixing will result in gusty west to northwest winds.
Very dry afternoon humidity will result in at least critical fire
weather conditions, especially along and west of a Cherokee to
Wichita Falls line. A fire weather watch will be issue for this
area (Wednesday afternoon).
Surface winds will diminish quickly Wednesday evening. With a very
dry air mass in place, temperatures will cool rather quickly. A
freeze is possible for at least parts of western and northern
Oklahoma. With light winds, even sheltered parts of central and
southern Oklahoma may approach freezing by early Thursday morning.
The wind will remain light Thursday morning but will shift to the
south and increase across western Oklahoma during the afternoon.
This may elevated fire weather conditions for a few hours Thursday
afternoon.
A westerly flow aloft is expected Friday into the late weekend,
before a trough moves across the northern Rockies and northern
Plains. This system may push some rather cool/cold air into the
southern Plains late weekend into early next week.
Moisture return into south central and eastern Oklahoma Friday into
early Saturday may result in showers and storms but confidence in
this scenario is not high. By Saturday afternoon/evening, a few
models have a warm front draped across northern Texas with an
approaching disturbance from the west. This may result in showers
and thunderstorms with severe storms possible. Other models have
this boundary farther south with a reduced risk of severe storms.
&&
.AVIATION...
(06Z TAFS)
Issued at 1152 PM CDT Mon Apr 11 2022
Will continue with MVFR stratus spreading northward over most
terminals next few hours and persisting through daybreak. Some fog
cannot be ruled out, but with increasing winds and some mixing, we
will keep the message of restrictions as MVFR cigs. LLWS will also
be evident through at least 12Z across the region with strong low
level jet in place. Convective chances at any one point appears
fairly low for tomorrow, so not mention of TSRA with this
forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 86 53 67 / 0 10 20 0
Hobart OK 54 92 50 70 / 0 10 0 0
Wichita Falls TX 60 92 58 76 / 0 10 0 0
Gage OK 53 91 41 60 / 0 0 0 0
Ponca City OK 51 87 48 62 / 0 10 40 10
Durant OK 63 82 62 79 / 20 30 40 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM to 10 PM CDT Tuesday for OKZ004>006-
009>011-014>017-021>023-033>038-044.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for OKZ004>006-009>011-014>017-021>023-033>038-044.
High Wind Watch from Tuesday afternoon through Tuesday evening
for OKZ004-005-009-010-014-021-033-034.
TX...Red Flag Warning from 11 AM to 10 PM CDT Tuesday for TXZ083>089.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for TXZ083>090.
&&
SHORT TERM...26
LONG TERM....06
AVIATION...30Hazardous weather outlook, Apr 11, 10:39 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1039 PM CDT Mon Apr 11 2022 OKZ004>048-050>052-TXZ083>090-130345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1039 PM CDT Mon Apr 11 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Extreme fire weather conditions are expected on Tuesday across western Oklahoma and western north Texas due to very strong winds, extremely low humidities, and hot temperatures. A Red Flag Warning is in effect. All outdoor burning, and other activities that could lead to fire starts, should be avoided. Fire weather concerns will continue on Wednesday with gusty northwest winds and very dry air across western Oklahoma. .Thunderstorms... There is an Enhanced Risk of severe storms Tuesday afternoon and evening east of a line from Blackwell to Yukon to Duncan Oklahoma to Henrietta Texas. To the west of the Enhanced Risk, there is also a Slight Risk of severe storms east of a line from Wakita to Lahoma to Lawton Oklahoma to Wichita Falls and Archer City Texas. Thunderstorms may develop along and ahead of a dryline mid to late afternoon. There will be a capping inversion in place that will act against thunderstorm development, so there is some potential that storms may not develop. However, if storms do develop, the atmosphere will be conducive to severe thunderstorms, including baseball size hail, thunderstorm wind gusts of 60 to 80 mph, and isolated tornadoes. .Strong Wind... Southwest winds may gust between 50 and 60 mph on Tuesday across far western and northwest Oklahoma. A High Wind Watch is in effect for Tuesday afternoon. Get graphics and more details at weather.gov/norman and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:02 PM CDT | Tornado Warning | OUN | Atoka | 43 min |
| Apr 11, 7:14 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Johnston | 2 hr |
| Apr 11, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 49 min |
| Apr 11, 7:41 PM CDT | Tornado Warning | OUN | Atoka | 49 min |
| Apr 11, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 39 min |
| Apr 11, 8:54 PM CDT | Special Weather Statement | OUN | Coal | 36 min |
| Apr 11, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 42 min |
| Apr 11, 9:23 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal | 3 hr |
| Apr 11, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 48 min |
| Apr 12, 3:01 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 13 more | 16 hr |
| Apr 12, 1:33 PM CDT | Special Weather Statement | OUN | Bryan | 27 min |
Nearby
High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.